Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 28, 2006, 9:42 AM CDT for Terrell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 9:42 AM CDT (14:42 UTC)
- Expired
- Jul 28, 2006, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 172 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1146 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 281448
FFWMAF
TXC443-281745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
942 AM CDT FRI JUL 28 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1245 PM CDT
* AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER NORTH
CENTRAL TERRELL COUNTY...MOVING NORTHEAST AT 10 MPH OR LESS.
DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS IN EXCESS OF 2 INCHES
PER HOUR. THESE SLOW MOVING THUNDERSTORMS WILL LIKELY PRODUCE FLASH
FLOODING.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
FARM TO MARKET ROADS 2886 AND 2400...
MCKAY CREEK...
RURAL AREAS OF NORTHERN TERRELL COUNTY...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3017 10239 3019 10186 3066 10185 3065 10214
3060 10214 3060 10237 3028 10236 3027 10252
$$2 follow-up statements
000
WGUS74 KMAF 281550
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1042 AM CDT FRI JUL 28 2006
TXC443-281745-
TERRELL-
1042 AM CDT FRI JUL 28 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
NORTHERN TERRELL COUNTY...
AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
2 TO 3 INCHES OF RAIN HAD FALLEN ACROSS NORTHERN TERRELL COUNTY...
MAINLY NORTH OF FARM TO MARKET ROAD 2400. THUNDERSTORMS WITH VERY
HEAVY RAIN WILL MOVE SLOWLY TO THE EAST AROUND 10 MPH OR LESS AND
WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR. ANY ADDITIONAL RAINFALL WILL LEAD TO FLASH FLOODING.
THE THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL AFFECT THE FOLLOWING
LOCATIONS...FARM TO MARKET ROADS 2400 AND 2886...MCKAY CREEK...BIG
CANYON...RURAL NORTHERN TERRELL COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT
DROWN.
LAT...LON 3017 10239 3019 10186 3066 10185 3065 10214
3060 10214 3060 10237 3028 10236 3027 10252
$$000
WGUS74 KMAF 281747
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1246 PM CDT FRI JUL 28 2006
TXC443-281756-
TERRELL-
1246 PM CDT FRI JUL 28 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN TERRELL COUNTY...
AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAD
WEAKENED AND MOVED OUT OF THE WARNED AREA.
ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.
LAT...LON 3017 10239 3019 10186 3066 10185 3065 10214
3060 10214 3060 10237 3028 10236 3027 10252
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:35 AM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jul 28, 3:35 AM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 335 AM CDT FRI JUL 28 2006 .SHORT TERM... WATER VAPOR IMAGERY INDICATES AN UPPER RIDGE OVER THE CENTRAL ROCKIES WITH AN UPPER LEVEL IMPULSE ROTATING SOUTHWARD AROUND THE PERIPHERY OF THIS UPPER RIDGE ACROSS NEW MEXICO AND ANOTHER UPPER LEVEL IMPULSE/SHEAR AXIS TRACKING WESTWARD INTO THE BIG BEND. INCREASING SOUTHEASTERLY LOW LEVEL FLOW WILL RESULT IN A STEADY INFLUX OF DEEP LAYER MOISTURE INTO WEST TEXAS AND SOUTHEAST NEW MEXICO...WITH ANOMALOUSLY LARGE PRECIPITABLE WATER VALUES EXCEEDING 1.5-INCHES POSSIBLE ACROSS WEST TEXAS BY TONIGHT. ENHANCED DYNAMICAL ASCENT ASSOCIATED WITH THESE SHORT WAVE IMPULSES/ENERGY ALOFT WILL TAP INTO THIS DEEP LAYER MOISTURE...WITH THUNDERSTORMS INITIALLY DEVELOPING ACROSS THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS THEN SPREADING EASTWARD INTO THE PLAINS AND PERMIAN BASIN LATER TODAY INTO TONIGHT. INDICATIONS ARE FOR THE HIGHER RAINFALL TOTALS TO OCCUR ACROSS THE HIGHER TERRAIN AREAS OF WEST TEXAS AND SOUTHEAST NEW MEXICO... CONVECTION IS ALREADY FIRING EARLY THIS MORNING ACROSS EDDY AND CULBERSON COUNTIES AND TO THE EAST OF DEL RIO. LOCALLY HEAVY RAINFALL REMAINS POSSIBLE TODAY INTO TONIGHT IN RESPONSE TO THE ABUNDANT PRECIPITABLE WATER AND DEEP LAYER MOISTURE EMBEDDED IN WEAK FLOW ALOFT. .LONG TERM... SATURDAY PM SUBTROPICAL RIDGE TO BE CENTERED WELL E AS REMNANTS OF UPPER LOW LIFTS NWD TAKING BEST CHANCE OF RAIN WITH IT. STILL 85H BASED LI/S ZERO TO MINUS 2 ACRS WRN PB/SE NM/TRANS PECOS AND WILL KEEP ISOLD POPS E TO SCT W. THIS WITH REMNANT MID LEVEL CLOUD COVER AND 7H TEMPS AROUND 12C FAVORS TEMPS CLOSER TO NORMAL. HIER MID LEVEL THETA-E AIR WILL REMAIN FARTHER NW ACRS MUCH OF NM INTO SUNDAY WHERE COMBINATION OF SFC HEATING/OROGRAPHICS/MSTR FAVORS BETTER POPS...MTN STORMS MAY HAVE CHANCE TO MOVE E-NE OFF HIER TERRAIN. 7H TEMPS TREND UP 1-2 DEGREES C AND WILL REFLECT WARMING TREND. DEEPENING W COAST TROF WILL MOVE INLAND MONDAY WHICH WILL AID IN EWD POSITION OF SUBTROPICAL RIDGE. THIS WILL RESULT IN A S-SW MID LEVEL FLOW...EVENTUALLY PUSHING MID LEVEL THETA-E RIDGE AXIS E...PROBABLY ACRS PB TUESDAY. THIS WILL ALSO ADVECT WARMER MID LEVEL TEMPS ACRS NM E INTO W TX TENDING TO INCREASE CAP ACRS PLAINS. STILL MID LATITUDE WLYS WILL BE A LITTLE FAR S FOR THIS TIME OF YEAR. GFS SUGGEST THIS WILL EVENTUALLY EVOLVE INTO NW MID LEVEL FLOW BY THUR WITH POTENTIAL FOR BOUNDARY TO PUSH S PROVIDING AN INCREASED CHANCE OF RAIN THURSDAY/FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 94 74 95 74 / 10 20 20 10 CARLSBAD NM 94 71 92 70 / 30 30 30 20 DRYDEN TX 93 73 94 73 / 20 10 10 10 FORT STOCKTON TX 94 72 95 72 / 20 30 30 10 GUADALUPE PASS TX 88 65 86 66 / 30 40 40 20 HOBBS NM 93 71 93 69 / 20 30 30 20 MARFA TX 87 62 86 61 / 40 30 30 20 MIDLAND INTL AIRPORT TX 94 74 95 73 / 20 30 30 10 ODESSA TX 95 74 95 75 / 20 30 30 10 WINK TX 99 75 100 74 / 20 30 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 28, 3:37 AM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 337 AM CDT FRI JUL 28 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-290845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 337 AM CDT FRI JUL 28 2006 /237 AM MDT FRI JUL 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE BEST CHANCE FOR THUNDERSTORMS WILL RESIDE ACROSS THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEAST NEW MEXICO. LOCALLY HEAVY RAINFALL MAY ACCOMPANY A FEW OF THESE STORMS...ALONG WITH LOCALLY DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:38 AM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Jul 28, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 24 min |
| Jul 28, 4:39 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| Jul 28, 4:47 PM CDT | Flash Flood Warning | MAF | Brewster, Pecos | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.